Massachusetts, 2018Flood and Hail in Massachusetts, June 16 to 18, 2018
June 16 to 18, 2018 · NWS BOX · 31 events in 6 counties and zones
A cold front moved from the Great Lakes across New England during the night of the 18th. The air mass ahead of the cold front was very warm and very humid.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $185,000
- Crop damage
- None recorded
- Events
- 31
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front moved from the Great Lakes across New England during the night of the 18th. The air mass ahead of the cold front was very warm and very humid. Showers and thunderstorms developed well ahead of the front over New York and Pennsylvania, then moved east into New England. There were numerous reports of wind damage in northern and western Massachusetts.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Jun 16, 2:45 PM EST, 2 hours 5 minutes earlier.
Area forecast discussion, Jun 16, 2:45 PM EST, 2 hours 5 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
345 PM EDT Sat Jun 16 2018
.SYNOPSIS...
Warm and dry weather continues Sunday. Dangerous heat and humidity
impacts the interior Monday along with record high temperatures. A
cold front may trigger a few thunderstorms with heavy rainfall late
Monday and Monday night. Behind the departing cold front, cooler and
less humid weather follows Tuesday afternoon through Friday.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
400 PM Update...
Overall trend in the forecast remains on track for this afternoon.
Upper level ridge remains over the eastern Great Lakes while
southern New England is under northwest flow. A lot of cloud debris
has resulted in filter sunshine and thus temps remaining a degree or
two cooler than prev forecast. Continue to monitor for a late day
sea breeze along the eastern MA coastline north of Plymouth county,
as one as already developed and move onshore south of GHG. Upper
level winds appear to slack off right around 21-00z which may allow
for the winds to flip. Diurnal CU which has developed will dissipate
after sunset as high level clouds continue to move through the
region.
Tonight...
Upper level clouds will push through tonight as upper level ridge
begins to push eastward towards southern New England. High pressure
remains in control allowing for clear skies and light winds. Thus
radiational cooling will occur tonight resulting in temps to drop
into the mid 50s to low 60s away from the urban areas. Def a night
to open the windows as the next several days appear to be quite
warm. Low probability for fog to develop esp in the Pioneer Valley.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH SUNDAY NIGHT/...
Tomorrow and tomorrow night...
Upper level ridge will continue to build across the area resulting
in building heights and dry weather. Warm front will move through
the region resulting in mid-levels wind to switch to a more
southwesterly direction. This WAA pattern will help warm surface
temps up the low 90s for the interior with mid 80s near the
coastline. Winds will take their time to increase resulting in light
flow aloft, and with the surface temp spread compared to the waters
expect sea breeze development on both coastlines.
Frontal system up in southern Canada will slowly approach the region
from the north. Still not a lot of moisture in the region so the
overnight hours will be dry. Increasing southwesterly winds ahead of
the front will result in a mild night as dewpoints begin to
increase. Expect a some stratus and fog to develop esp along the
south coast where dewpoints will be the highest, which could limit
vsbys during the early morning hours. Overnight lows will be in the
mid to upper 60s.
&&
.LONG TERM /MONDAY THROUGH SATURDAY/...
Highlights...
* Dangerous heat in the interior Monday
* A few thunderstorms with heavy rain possible late Mon/Mon night
* Cooler and less humid Tue afternoon thru Fri but temps above normal
Monday and Monday night...
SNE will be on northern periphery of subtropical ridge with
anomalously warm airmass advecting into the region with westerly
flow aloft. 850 mb temps 20-21C and 925 mb temps even more
impressive at 26-27C across northern MA. Soundings show deep
boundary layer mixing which supports highs in the mid/upper 90s
interior, hottest across Merrimack Valley. Cooler temps toward the
south coast due to SW flow trajectory which will hold temps mostly
in the 80s. Expect dewpoints to climb into the upper 60s to around
70 in the afternoon which will result in heat indices of 100-104
degrees in the Merrimack valley and portions of the CT valley where
heat advisories will eventually be needed.
The heat and humidity will allow atmosphere to destabilize, but poor
mid level lapse rates will likely limit magnitude of instability
with SBCAPES 1000-1500 J/kg. Forcing is limited during Mon so only
expecting widely sct late day t-storms across the interior. Better
chance of showers and t-storms ahead of southward advancing cold
front Mon night within low level theta-e ridge axis and KI spiking
into the upper 30s. PWAT axis exceeds 2 inches so potential for
locally heavy rainfall with any storms.
Tuesday...
Cold front will be moving south of the coast during the morning, and
may see a few lingering showers/isolated t-storm mainly south of the
Pike. Otherwise, excellent low level drying moves from north to
south with clouds giving way to increasing sunshine and less humid
air advecting south into the region. The afternoon will have a much
drier feel than the morning with temps mostly in the 80s.
Wednesday through Saturday...
Series of northern stream shortwaves within NW flow will carve out
mid level trough across SE Canada and the Northeast with NW flow
over New Eng through the end of the week. Result will be mainly dry
weather but will have to watch the end of the week as some of the
guidance indicating some showers. GEFS and EPS ensemble mean 850 mb
temps averaging 12-14C so highs will be in the 80s for much of the
region but comfortable humidity. Mid level ridge will try to build
back into New Eng next weekend with heat returning but confidence is
lower at this time range, and GEFS/EPS ensemble mean 850 mb
temps keep heat to the west.
&&
.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
Forecaster Confidence Levels...
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
Short Term /through Sunday Night/...
Today...High confidence. VFR. W-SW winds through the day. E coastal
sea breezes possible, but after 20-21z.
Tonight...High confidence. VFR with light and variable winds. Fog
potential for ORE.
Sun into Sunday night...High confidence. VFR. Sea breezes along both
coastlines by 14-15z. Daytime SCT CU, mainly 050-080. VFR overnight
with increasing high level clouds. Low prob of fog and MVFR stratus
along the south coast.
KBOS Terminal...High confidence in TAF overall. Late day sea breeze
possible, but may stay just offshore.
KBDL Terminal...High confidence in TAF.
Outlook /Monday through Thursday/...
Monday: Mainly VFR, with local MVFR possible. Windy with local
gusts to 30 kt. Slight chance SHRA, slight chance TSRA.
Monday Night: Mainly MVFR, with areas VFR possible. Breezy.
Chance SHRA, chance TSRA.
Tuesday: Mainly VFR, with local MVFR possible. Slight chance
SHRA.
Tuesday Night through Thursday: VFR.
&&
.MARINE...
Forecaster Confidence Levels...
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
Short Term /through Sunday Night/...
Through Sunday...Good boating weather thanks to light flow and
diminished seas through the period. Coastal sea breezes during
the day.
Sunday night...Approaching system from the north will increase wind
gusts and thus seas overnight. Still below SCA.
Outlook /Monday through Thursday/...
Monday: Winds less than 25 kt. Areas of seas approaching 5 ft.
Monday Night: Winds less than 25 kt. Local rough seas. Chance
of rain showers, slight chance of thunderstorms.
Tuesday: Winds less than 25 kt. Areas of seas approaching 5 ft.
Slight chance of rain showers, isolated thunderstorms.
Tuesday Night: Winds less than 25 kt. Seas locally approaching
5 ft.
Wednesday through Thursday: Winds less than 25 kt.
&&
.TIDES/COASTAL FLOODING...
Early Sunday morning high tide in Boston is 11.9 ft. Agree with
prev forecaster that with the offshore flow and higher pressure
will result in very little if any additional surge. Thus additional
coastal flooding is not anticipated.
&&
.CLIMATE...
Here are the record and forecast highs for Monday June 18...
BOS ... 94 (1907 & 1929) ... Forecast High 96
BDL ... 95 (1957 & 1994) ... Forecast High 97
PVD ... 94 (1929) ... Forecast High 90
ORH ... 93 (1907 & 1929) ... Forecast High 91
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...Air Quality Alert from 11 AM to 11 PM EDT Sunday for
MAZ020>024.
RI...None.
MARINE...None.
&&
SYNOPSIS...KJC/Dunten
NEAR TERM...Dunten
SHORT TERM...Dunten
LONG TERM...KJC
AVIATION...KJC/Dunten
MARINE...KJC/Dunten
TIDES/COASTAL FLOODING...Staff
CLIMATE...StaffHazardous weather outlook, Jun 16, 2:41 AM EST, 14 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service Boston/Norton MA
341 AM EDT Sat Jun 16 2018
CTZ002-MAZ003-005-006-010-011-013-014-170745-
Hartford CT-Eastern Franklin MA-Central Middlesex MA-
Western Essex MA-Eastern Hampshire MA-Eastern Hampden MA-
Western Norfolk MA-Southeast Middlesex MA-
341 AM EDT Sat Jun 16 2018
This Hazardous Weather Outlook is for northern Connecticut, eastern
Massachusetts, northeastern Massachusetts and western Massachusetts.
.DAY ONE...Today and Tonight.
Hazardous weather is not expected at this time.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Temperatures are forecast to reach the mid to upper 90s across areas
of the Connecticut and Merrimack Valleys on Monday. With the heat
and increasing humidity, there is the potential for Heat Advisories
across portions of the region as heat indices may approach or exceed
100 degrees.
..SPOTTER INFORMATION STATEMENT......
Spotter activation is not expected at this time.
MAZ007-015-016-019-022-024-170745-
Eastern Essex MA-Suffolk MA-Eastern Norfolk MA-Eastern Plymouth MA-
Barnstable MA-Nantucket MA-
341 AM EDT Sat Jun 16 2018
This Hazardous Weather Outlook is for eastern Massachusetts,
northeastern Massachusetts and southeastern Massachusetts.
.DAY ONE...Today and Tonight.
Very minor coastal flooding is possible along the eastern MA coast
during tonight's high tide cycle.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
No hazardous weather is expected at this time.
..SPOTTER INFORMATION STATEMENT......
Spotter activation is not expected at this time.
CTZ003-004-MAZ002-004-008-009-012-017-018-020-021-023-026-RIZ001>008-
170745-
Tolland CT-Windham CT-Western Franklin MA-Northern Worcester MA-
Western Hampshire MA-Western Hampden MA-Southern Worcester MA-
Northern Bristol MA-Western Plymouth MA-Southern Bristol MA-
Southern Plymouth MA-Dukes MA-Northern Middlesex MA-
Northwest Providence RI-Southeast Providence RI-Western Kent RI-
Eastern Kent RI-Bristol RI-Washington RI-Newport RI-Block Island RI-
341 AM EDT Sat Jun 16 2018
This Hazardous Weather Outlook is for northern Connecticut, central
Massachusetts, eastern Massachusetts, southeastern Massachusetts,
western Massachusetts, and Rhode Island.
.DAY ONE...Today and Tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
No hazardous weather is expected at this time.
..SPOTTER INFORMATION STATEMENT......
Spotter activation is not expected at this time.
ANZ230>237-250-251-254>256-170745-
Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound-
Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound-
Coastal waters east of Ipswich Bay and the Stellwagen Bank National
Marine Sanctuary-Massachusetts Bay and Ipswich Bay-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard and
Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out to
20 nm South of Block Island-
341 AM EDT Sat Jun 16 2018
This Hazardous Weather Outlook is for Massachusetts and Rhode
Island coastal waters.
.DAY ONE...Today and Tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
No hazardous weather is expected at this time.
..SPOTTER INFORMATION STATEMENT......
Spotter activation is not expected at this time.
For the latest updates, please visit our webpage at
www.weather.gov/boston
You can follow us on Facebook at
www.facebook.com/NWSBoston
You can follow us on Twitter at
@NWSBoston
Event by event
24 thunderstorm wind, 3 lightning, 2 hail, 1 funnel cloud, 1 flood. Local standard time, as filed.
Funnel Cloud, Hampshire
- When
- June 16, 4:50 PM EST to June 18, 4:55 PM EST
- Where
- Hampshire County, 0.51 mi NNE of Granby
- Reported by
- Amateur Radio
- Coordinates
- 42.257, -72.517
At 4:52 PM EST, a funnel cloud was sighted at Granby. Multiple videos later confirmed rotation in the funnel cloud.
Thunderstorm Wind, Franklin
- When
- June 18, 4:15 PM EST
- Where
- Franklin County, 0.64 mi NE of Colrain
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Amateur Radio
- Coordinates
- 42.676, -72.670
At 4:15 PM EST, a tree was reported down on wires on West Leyden Road in Colrain.
Thunderstorm Wind, Franklin
- When
- June 18, 4:15 PM EST
- Where
- Franklin County, Leyden
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $6,000
- Reported by
- Amateur Radio
- Coordinates
- 42.700, -72.620
At 4:15 PM EST, trees were reported down on wires on Kately Road, Mid County Road and Greenfield Road in Leyden.
Hail, Hampshire
- When
- June 18, 4:16 PM EST to 4:18 PM EST
- Where
- Hampshire County, 0.85 mi NE of Plainfield to 2.01 mi ENE of Plainfield
- Measured
- 1 in hail
- Reported by
- Amateur Radio
- Coordinates
- 42.530, -72.910
At 4:17 PM EST, hail up to 1 inch in diameter was reported on North Union Street and on Campbell Road.
Hail, Franklin
- When
- June 18, 4:19 PM EST to 4:20 PM EST
- Where
- Franklin County, 1.43 mi W of Ashfield
- Measured
- 1 in hail
- Reported by
- Amateur Radio
- Coordinates
- 42.531, -72.808
At 4:19 PM EST, hail up to quarter-size fell on Hawley Road in Ashfield.
Thunderstorm Wind, Franklin
- When
- June 18, 4:29 PM EST
- Where
- Franklin County, 1.28 mi E of Bernardston
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Amateur Radio
- Coordinates
- 42.667, -72.525
At 4:29 PM EST, multiple trees and wires were down on Shaw Road in Bernardston.
Thunderstorm Wind, Franklin
- When
- June 18, 4:31 PM EST
- Where
- Franklin County, 0.49 mi SW of South Ashfield
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Amateur Radio
- Coordinates
- 42.515, -72.777
At 4:31 PM EST, wires and a transformer were down on Conway Road, State Route 116, in Ashfield.
Thunderstorm Wind, Franklin
- When
- June 18, 4:42 PM EST
- Where
- Franklin County, 0.1 mi SE of Burkville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Amateur Radio
- Coordinates
- 42.519, -72.698
At 4:42 PM EST, a tree and wires were down on Shelburne Falls Road in Conway.
Thunderstorm Wind, Franklin
- When
- June 18, 4:46 PM EST
- Where
- Franklin County, 0.51 mi WNW of Whately Station
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Amateur Radio
- Coordinates
- 42.452, -72.640
At 4:46 PM EST, two trees and wires were down on North Street in Whately.
Thunderstorm Wind, Middlesex
- When
- June 18, 5:00 PM EST
- Where
- Middlesex County, 0.62 mi E of Hovey Corner
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Amateur Radio
- Coordinates
- 42.679, -71.588
At 5 PM EST, a tree was down on wires on Brookline Street in Pepperell.
Thunderstorm Wind, Middlesex
- When
- June 18, 5:25 PM EST to 5:30 PM EST
- Where
- Middlesex County, 1.87 mi SE of Westford
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Amateur Radio
- Coordinates
- 42.559, -71.408
At 5:30 PM EST at tree fell into a house on Sequoia Road in Westford.
Thunderstorm Wind, Middlesex
- When
- June 18, 5:30 PM EST to 5:35 PM EST
- Where
- Middlesex County, 1.5 mi W of South Chelmsford
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Amateur Radio
- Coordinates
- 42.568, -71.399
At 5:30 PM EST, many trees and wires were brought down on Old Lowell Road and Chelmsford Road in Westford.
Thunderstorm Wind, Worcester
- When
- June 18, 5:33 PM EST
- Where
- Worcester County, 1.1 mi WSW of Whalom
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Amateur Radio
- Coordinates
- 42.514, -71.770
At 5:33 PM EST, a tree was down across Pleasant Street in Leominster.
Thunderstorm Wind, Worcester
- When
- June 18, 5:35 PM EST
- Where
- Worcester County, 0.94 mi SW of Harvard
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Amateur Radio
- Coordinates
- 42.489, -71.591
At 5:35 PM EST a large tree and wires were reported down on Warren Avenue in Harvard.
Thunderstorm Wind, Middlesex
- When
- June 18, 5:35 PM EST to 5:40 PM EST
- Where
- Middlesex County, 1.49 mi SW of South Chelmsford
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $6,000
- Reported by
- Amateur Radio
- Coordinates
- 42.555, -71.391
At 5:35 PM EST, multiple trees were brought down on State Route 27 (Acton Road) in Westford and Chelmsford, near the town line.
Thunderstorm Wind, Essex
- When
- June 18, 5:35 PM EST
- Where
- Essex County, 0.49 mi SE of Groveland
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Amateur Radio
- Coordinates
- 42.744, -71.024
At 5:35 PM EST, two trees were down blocking Center Street in Groveland.
Lightning, Essex
- When
- June 18, 5:36 PM EST to 5:37 PM EST
- Where
- Essex County, 0.51 mi W of Haverhill
- Property damage
- $5,000
- Reported by
- Amateur Radio
- Coordinates
- 42.780, -71.090
At 6:36 PM EST lightning struck a house on Solitaire Drive in Haverhill.
Thunderstorm Wind, Middlesex
- When
- June 18, 5:42 PM EST
- Where
- Middlesex County, 1.09 mi SW of Acton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Amateur Radio
- Coordinates
- 42.468, -71.483
At 5:42 PM EST, trees were down and blocking Notre Dame Road in Acton.
Thunderstorm Wind, Middlesex
- When
- June 18, 5:42 PM EST
- Where
- Middlesex County, 0.49 mi N of East Acton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Amateur Radio
- Coordinates
- 42.487, -71.432
At 5:42 PM EST, trees were down and blocking Main Street in Acton.
Thunderstorm Wind, Essex
- When
- June 18, 5:43 PM EST
- Where
- Essex County, 0.98 mi S of Newburyport
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Amateur Radio
- Coordinates
- 42.806, -70.869
At 5:43 PM EST two trees were down on High Street near Newburyport High School.
Flood, Worcester
- When
- June 18, 5:44 PM EST to 9:00 PM EST
- Where
- Worcester County, 0.21 mi WSW of Leominster to 0.49 mi W of Whalom
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Amateur Radio
- Coordinates
- 42.529, -71.754
At 5:34 PM EST, a car was trapped in flood waters on Water Street in Leominster, and a second car was trapped in flood waters on Graham Street.
Thunderstorm Wind, Essex
- When
- June 18, 5:45 PM EST
- Where
- Essex County, 0.79 mi W of Haverhill Arpt
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Trained Spotter
- Coordinates
- 42.799, -71.085
At 5:45 PM EST, a tree was down on the backyard of a residence on Winona Avenue. This caused damage to the siding of the house and knocked down the fence.
Thunderstorm Wind, Essex
- When
- June 18, 5:45 PM EST
- Where
- Essex County, 1.03 mi NNW of Newbury
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $12,000
- Reported by
- Amateur Radio
- Coordinates
- 42.814, -71.005
At 5:45 PM EST a tree was down on a car on Valley Street in Merrimac.
Thunderstorm Wind, Essex
- When
- June 18, 5:48 PM EST
- Where
- Essex County, 1.81 mi ESE of Newbury
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Amateur Radio
- Coordinates
- 42.791, -70.966
At 5:48 PM EST, a tree and wires were down on Middle Street in West Newbury.
Thunderstorm Wind, Middlesex
- When
- June 18, 5:50 PM EST
- Where
- Middlesex County, 0.2 mi SE of Boxborough
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Amateur Radio
- Coordinates
- 42.498, -71.498
At 5:50 PM EST, a tree was down on Depot Road in Boxborough. At the same time, a tree was also down in Hill Road in Boxborough.
Lightning, Essex
- When
- June 18, 5:50 PM EST
- Where
- Essex County, 1.25 mi SSW of Pigeon Cove
- Property damage
- $5,000
- Reported by
- Amateur Radio
- Coordinates
- 42.652, -70.626
At 5:50 PM EST, lightning struck a house, causing a fire, on Tarr's Lane in Rockport.
Thunderstorm Wind, Essex
- When
- June 18, 5:53 PM EST
- Where
- Essex County, 0.85 mi N of Linebrook
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Amateur Radio
- Coordinates
- 42.692, -70.927
At 5:53 PM EST, a tree and wires were down on Leslie Road in Ipswich, and on Lymick Road in Ipswich.
Thunderstorm Wind, Essex
- When
- June 18, 5:54 PM EST
- Where
- Essex County, 1 mi ENE of Amesbury
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $16,000
- Reported by
- Amateur Radio
- Coordinates
- 42.856, -70.912
At 5:54 PM EST, a tree came down on a pickup truck on Monroe Street in Amesbury.
Thunderstorm Wind, Essex
- When
- June 18, 5:55 PM EST
- Where
- Essex County, 2.29 mi SW of Ipswich
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Amateur Radio
- Coordinates
- 42.656, -70.861
At 5:55 PM EST several trees were down on Waldingfield Road in Hamilton.
Thunderstorm Wind, Worcester
- When
- June 18, 6:35 PM EST
- Where
- Worcester County, 0.79 mi SE of Southbridge Arpt
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Amateur Radio
- Coordinates
- 42.091, -72.020
At 6:35 PM EST, a tree and wires were reported down on Charlton Street in Southbridge.
Lightning, Hampden
- When
- June 18, 7:10 PM EST
- Where
- Hampden County, 0.02 mi NNE of Gillett Corner
- Property damage
- $30,000
- Reported by
- Amateur Radio
- Coordinates
- 42.020, -72.780
At 7:10 PM EST, lightning caused a structure fire at 58 Congamond Road in Southwick. The fire started in the attic and then spread. Two residents were able to escape without injury.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Lightning
- A lightning strike that killed, injured or caused damage.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Wisconsin, June 16 to 18, 20182 deaths · 3 injured · $2.2 million · 1 in hail · 29 events
- Flash Flooding and Hail in Michigan, June 16 to 17, 20181 death · $100 million · 1 in hail · 14 events
- Rip Current in Florida, June 16, 20181 death · 1 event
- Hail and Damaging Winds in Ohio, June 16, 2018$263,000 · 1.25 in hail · 32 events
- Hail and Damaging Winds in Georgia, June 16 to 17, 20181 injured · $165,000 · 1 in hail · 16 events
- Flash Flooding and Damaging Winds in Minnesota, June 16 to 17, 2018$315,000 · 50 kt wind · 9 events
- Tornado and Damaging Wind in Mississippi, June 16 to 18, 2018$100,000 · EF0 · 2 events
- Tornado and Flash Flood in Wisconsin, June 16, 2018$63,000 · EF0 · 10 events
- Flash Flood in Ohio, June 16, 2018$75,000 · 1 event
- Damaging Wind in New Mexico, June 16, 2018$50,000 · 56 kt wind · 1 event
- Heat in Kentucky, June 16 to 18, 201822 events
- Heat in Wisconsin, June 16 to 17, 201820 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 751758, 751741, 751752, 751753, 751740, 751743, 751744, 751746, 751748, 751775, 751781, 751780, 751766, 751767, 751782, 751789, 751786, 751783, 751785, 751790, 751764, 751791, 751792, 751794, 751784, 751787, 751797, 751799, 751801, 751774, 751762.